MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jetd was fractured approximately 113.0 cm from the hub.The device was ovalized approximately 125.5 cm and 134.0 ¿ 135.5 cm from the hub.Conclusions: evaluation of the returned jetd revealed ovalizations near the distal tip.This damage is likely a result of the reported prolapse into a branch artery during advancement.Further evaluation revealed a fracture on the returned device.This damage was not identified in the complaint and was likely incidental to the reported issue.The fracture may have occurred during handling post-procedure or during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system jet7 kit.It was noted that the patient¿s anatomy was tortuous.During the procedure, while advancing a penumbra system jetd reperfusion catheter (jetd) with a penumbra system 3max reperfusion catheter (3maxc), the jetd prolapsed into a branch artery and kinked; therefore, it was removed.The procedure was completed using a new jetd and the same 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8261082
Report Number3005168196-2019-00121
Device Sequence Number19253935
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF86014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight68
Date Report Sent to FDA01/01/2005